Alert archive / Massachusetts / Special Weather Statements in 2013
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 22, 2013, 1:21 PM EDT for Bristol County, Massachusetts. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2013, 1:21 PM EDT (17:21 UTC)
- Expired
- Aug 22, 2013, 2:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
County Bristol County, MA
The radar
The Boston radar (KBOX), 13 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 5.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
512
WWUS81 KBOX 221721
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
121 PM EDT THU AUG 22 2013
MAZ017-018-221800-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
121 PM EDT THU AUG 22 2013
...STRONG THUNDERSTORM NEAR SOUTH ATTLEBOROUGH...
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTH ATTLEBOROUGH...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 30 MPH AND BRIEFLY HEAVY RAIN WILL ACCOMPANY THIS
STORM...AS IT TRACKS ACROSS INTERIOR SOUTHEAST MASSACHUSETTS THROUGH
2 PM.
SOME LOCATIONS IMPACTED INCLUDE...
TAUNTON...BERKLEY...DIGHTON...MIDDLEBOROUGH...RAYNHAM...REHOBOTH...
LAKEVILLE AND HALIFAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4189 7130 4202 7085 4185 7079 4182 7109
4181 7111 4182 7112 4181 7112 4180 7118
4181 7118 4182 7119 4180 7119 4179 7128
TIME...MOT...LOC 1715Z 254DEG 23KT 4188 7123
$$
JWDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 22, 10:12 AM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 22, 10:12 AM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1012 AM EDT THU AUG 22 2013 .SYNOPSIS... CONTINUED WARM AND MUGGY CONDITIONS AHEAD OF A SERIES OF WET WEATHER DISTURBANCES TODAY INTO FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED...CLEARING OUT BY AS LATE AS FRIDAY NIGHT. THEREAFTER DRY AND NEAR SEASONABLE WEATHER WILL RETURN THIS WEEKEND AS HIGH PRESSURE BUILDS ACROSS THE REGION. MORE HUMID CONDITIONS AND PERIODS OF UNSETTLED WEATHER MOVES IN NEXT WEEK AS A WARM FRONT MOVES INTO THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1015 AM UPDATE... FOG OVER THE REGION CONTINUES TO LINGER AS SOUTHERLY FLOW CONTINUES TO STREAM IN MOISTURE ALONG THE COASTS. OTHERWISE FOCUS TURNS TO SCATTERED SHOWERS AND THUNDERSTORMS CURRENTLY OVER THE NYC AND LONG ISLAND. THESE SHOWERS WILL SLOWLY MOVE ACROSS THE SOUTHERN HALF OF THE REGION AS A GOOD AMOUNT OF DRY AIR IS IN PLACE ACROSS THE NORTH. THIS IS INDICATED BY THE K INDEX AND 700MB MOISTURE FIELDS. TRENDED THE NEAR TERM TOWARDS THE 12Z NAM AND HRRR PARAMETERS AS THEY HAVE AN EXCELLENT HANDLE ON CURRENT RADAR IMAGERY. BELIEVE PRECIP SHOULD BEGIN TO ENTER THE SOUTHERN HARTFORD COUNTY WITHIN THE HOUR AND SLOWLY WILL MOVE TOWARDS THE REGION BY THE AFTERNOON HOURS. EXPECT MAIN THREATS TO BE LIGHTNING AND HEAVY RAINFALL AS PWAT VALUES ARE AROUND 1.5. PREVIOUS DISCUSSION... FOCUS WILL BE ON THE DEAMPLIFYING MID-LEVEL LOW PRESSURE TRACKING EAST ACROSS THE DELMARVA OUT TO SEA. SQUEEZING UP AGAINST ATLANTIC HIGH PRESSURE AND PUSHED BY A STRONGER SHORTWAVE AND TROUGH AXIS APPROACHING FROM THE EASTERN GREAT LAKES WILL YIELD AMPLIFICATION OF MID- TO UPPER-LEVEL TROPOSPHERIC WINDS PROMOTING GREATER DIFFLUENCE ALOFT. IN RESPONSE...SHOULD SEE AN ENHANCEMENT OF SOUTHERLY FLOW WITHIN THE LOW-LEVELS ADVECTING MORE MUGGY CONDITIONS INTO SOUTHERN NEW ENGLAND AGAINST DRIER AIR /GUSTS UP TO 20 MPH ALONG THE SOUTH COAST/. SUBSEQUENT MOISTENING TO THE WET-BULB OF THE ATMOSPHERIC PROFILE SHOULD ALLOW THE BUILD UP OF ELEVATED INSTABILITY. FEEL ANY ACTIVITY TODAY WILL BE LOCALIZED MAINLY SOUTH AND WEST IN REGIONS OF FAVORABLE LIFT ALOFT COLLOCATED WITH AREAS OF LOW-LEVEL CONVERGENCE THAT CAPITALIZE ON THE GROWING INSTABILITY...ESPECIALLY IF THE BOUNDARY LAYER HAS AN OPPORTUNITY TO DESTABILIZE. STILL DIFFICULT TO PIN-POINT...BUT FEEL AREAS NORTH AND EAST MAY REMAIN UNDER THE INFLUENCE OF DRIER AND SINKING AIR. GREATER CONFIDENCE WITH THE LATEST HRRR AND 22.0Z NAM HIGHLIGHTING SOME EARLY MORNING ACTIVITY COLLOCATED WITH THE NOSE OF A LOW-LEVEL JET AXIS JUST ABOVE THE DECOUPLED BOUNDARY LAYER. ACTIVITY OCCURRING ACROSS NORTHEAST PENNSYLVANIA SHOULD FOCUS EASTWARD WITH TIME. BUT OTHERWISE...A MAJORITY OF THE FORECAST AREA MAY SIMPLY REMAIN PARTLY CLOUDY AND DRY...ALLOWING HIGHS TO GET INTO THE MID- TO UPPER-80S... WITH A FEW LOCATIONS AT OR ABOVE THE 90 DEGREE MARK FOR A SECOND DAY IN A ROW. CONSIDERING A WEAK SHEAR ENVIRONMENT WITH MODEST INSTABILITY ALONG WITH NEAR-ZERO CORFIDI VECTORS AND A WEAK MEAN ATMOSPHERIC FLOW AROUND 15 MPH...MAIN THREATS ASSOCIATED WITH ANY STORMS APPEAR TO BE HEAVY RAIN AND POSSIBLE NUISANCE FLOODING /PWATS CONTINUE TO RANGE AROUND 1.5 TO 1.75 INCHES/. COULD SEE SOME GUSTY WINDS SHOULD THE BOUNDARY LAYER MIX-OUT WITH INVERTED-V PROFILES. ACTIVITY ALONG THE UPSTREAM COLD FRONT WILL NOT PUSH INTO THE FORECAST REGION UNTIL EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... TONIGHT... STRONGER SHORTWAVE AND TROUGH AXIS WITH ATTENDANT SURFACE COLD FRONT WILL SWEEP THROUGH THE REGION REACHING SOUTHEAST MASSACHUSETTS BY MORNING. ANTICIPATING SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT AIDED BY STRONG FRONTOGENETICAL LIFT. INITIALLY PUSHING INTO WESTERN NEW ENGLAND BY EVENING...ACTIVITY LOOKS TO DIMINISH EASTWARD TOWARDS BY MIDNIGHT INTO MORNING AS BETTER DYNAMICS ALOFT LIFT NORTH AND EAST PARENT WITH THE MID-LEVEL LOW. WITH A STABILIZING BOUNDARY LAYER PROFILE...FEEL ANY STORMS WILL BE MAINLY ASSOCIATED WITH HEAVY RAIN. LESSER CONFIDENCE FOR NUISANCE FLOODING AS THE BETTER PWAT ENVIRONMENT WILL BE WELL SOUTH AND EAST OFFSHORE OF THE REGION. LOWS AROUND THE MID-60S. FRIDAY... SURFACE COLD FRONT SLOWS OFFSHORE...STALLING SOUTH OF SOUTHERN NEW ENGLAND. CLOUDS AND SHOWERS WILL LINGER FOR THE FAR SOUTH-SOUTHEAST PORTIONS OF THE FORECAST AREA. NORTHWEST FLOW PREVAILS PUSHING COOLER AND DRIER AIR SOUTH WITHIN THE LOW- TO MID-LEVELS. EXPECTING DEEP BOUNDARY LAYER MIXING UP TO H8 LENDING TO SCATTERED TO BROKEN DIURNAL CUMULUS AND THE POSSIBILITY FOR SOME SPOTTY SHOWERS CAPITALIZING ON THE LIFT OF MINOR ELEVATED INSTABILITY AHEAD OF A REINFORCING SECONDARY COLD FRONT. WILL INSERT SLIGHT CHANCE POPS FOR A MAJORITY OF THE FORECAST REGION FOR THE MIDDAY INTO AFTERNOON PERIOD. WILL ALSO SEE THE MIX-DOWN OF DRIER AIR AND FASTER MOMENTUM. WIND GUSTS AROUND 15 MPH EXPECTED WITH HIGHS AROUND THE LOW-80S...COOLER ALONG THE SHORES AND HIGHER ELEVATIONS. FRIDAY NIGHT... REINFORCING COLD FRONT PUSHES WELL OFFSHORE PARENT WITH ANOTHER MID- LEVEL TROUGH AXIS SWEEPING ACROSS NEW ENGLAND. WINDS BACK MORE NORTHERLY CONTINUALLY ADVECTING MORE COOLER AND DRIER AIR SOUTHWARD OUT OF CANADA. LOOKING AT A POTENTIALLY CHILLY NIGHT SHOULD CONDITIONS REMAIN MOSTLY CLEAR. LOWS AROUND THE MID-50S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HIGHLIGHTS... * DRY AND COOLER SAT...THEN WARMER SUNDAY * BECOMING MORE HUMID NEXT WEEK WITH UNSETTLED WEATHER POSSIBLE FROM TIME TO TIME. OVERVIEW... GUIDANCE IN GOOD AGREEMENT ON OVERALL PATTERN DURING THE EXTENDED PERIOD. MID LEVEL TROF WHICH WILL BRING COOLER WEATHER TO START THE WEEKEND WILL BE EXITING THE REGION BY SUNDAY. MODELS AGREE ON AN ANOMALOUS AND EXPANSIVE MID LEVEL RIDGE BUILDING ACROSS THE CENTRAL CONUS DURING MUCH OF THE PERIOD WITH SNE REMAINING ON THE SOUTHERN EDGE OF THE POLAR JET WITH MAINLY NW FLOW ALOFT. THIS WILL KEEP THE SIGNIFICANT HEAT WEST OF SNE AND ALSO MAKE US SUSCEPTIBLE TO OCCASIONAL IMPULSES IN NW FLOW BEGINNING NEXT WEEK. THE TIMING AND AMPLITUDE OF INDIVIDUAL SHORTWAVES WILL DETERMINE THE COVERAGE AND INTENSITY OF SHOWERS AND THUNDERSTORMS...BUT THE THREAT WILL EXIST SOMETIME FROM LATE MON INTO WED. SATURDAY AND SUNDAY... STRONG HIGH PRES BUILDS ACROSS SNE GRADUALLY SHIFTING TO THE S ON SUNDAY. FOR SAT...NEARBY MID LEVEL TROF AND COLD POOL ACTING ON LOW LEVEL MOISTURE WILL LIKELY BRING AT LEAST SCT-BKN CU BUT THE MOISTURE IS SHALLOW SO DRY WEATHER EXPECTED. LESS CU ON SUNDAY AS MID LEVEL TEMPS WARM. TEMPS WILL BE A FEW DEGREES BELOW NORMAL SAT...MOSTLY IN THE MID/UPPER 70S THEN WARMING INTO UPPER 70S AND LOWER 80S SUNDAY IN RESPONSE TO INCREASING MID LEVEL TEMPS. MONDAY... SOME DIFFERENCES BETWEEN GFS AND ECMWF BEGIN TO SHOW UP REGARDING THE EASTWARD EXTENT OF THE WARM FRONT. GFS APPEARS TO MOVE THE WARM FRONT THROUGH TOO QUICKLY. PREFER THE ECMWF KEEPING THE FRONT TO THE WEST GIVEN THE NW FLOW ALOFT. MOST OF THE REGION SHOULD REMAIN DRY ALTHOUGH CANT RULE OUT A FEW SHOWERS OR A THUNDERSTORM ACROSS W ZONES LATE IN THE DAY AS MOISTURE INCREASES FROM THE WEST. MONDAY NIGHT INTO WEDNESDAY... IT APPEARS FRONTAL BOUNDARY MAY GET HUNG UP NEAR SNE DURING THIS PERIOD. THIS WILL BRING THE THREAT OF SHOWERS AND THUNDERSTORMS FROM TIME TO TIME BUT WE HAVE LOW CONFIDENCE IN TIMING AS THERE ARE DIFFERENCES IN THE MODELS. HUMIDITY WILL BE INCREASING ALTHOUGH THE HEAT WILL REMAIN TO THE WEST WITH TEMPS MOSTLY NEAR SEASONABLE NORMALS. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERVIEW /THROUGH FRIDAY NIGHT/...MODERATE CONFIDENCE. AREAS OF MVFR/IFR FOG AND STRATUS WILL BURN OFF BY MID MORNING. SHRA/TSRA WILL BE ON THE INCREASE FROM THE SOUTH AND WEST BY LATE MORNING INTO THE AFTERNOON HOURS. MENTIONED VCSH FOR NOW WITH OVERWHELMING UNCERTAINTY ON THE EVOLUTION AND POTENTIAL IMPACTS OF SHRA/TSRA. SOUTHWEST WINDS PREVAILING WITH GUSTS UP TO AROUND 20 KTS. ACTIVITY CLEARS UP INTO FRIDAY MORNING WITH A COLD FRONT SWEEPING ACROSS THE TERMINALS...WINDS BACKING WEST-NORTHWEST. MAY SEE A SPOT SHRA/TSRA DURING THE DAY FRIDAY...BUT A REINFORCING COLD FRONT WITH NORTH-NORTHWEST FLOW TO THE REAR SHOULD PUSH ALL REMAINING ACTIVITY OFFSHORE. KBOS TERMINAL...HIGH CONFIDENCE IN TAF. NO EXPECTATION FOR A SEA- BREEZE. KBDL TERMINAL...HIGH CONFIDENCE IN TAF. SHRA/TSRA POSSIBLE BY THE LATE MORNING HOURS. OUTLOOK...SATURDAY THROUGH MONDAY... HIGH CONFIDENCE. MOSTLY VFR WITH SCT-BKN DIURNAL CU. LATE NIGHT/EARLY MORNING PATCHY MVFR/IFR FOG POSSIBLE IN THE CT VALLEY. WIDELY SCT SHOWERS/TSTMS POSSIBLE WESTERN AREAS LATE MON. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERVIEW /THROUGH FRIDAY NIGHT/...MODERATE CONFIDENCE. WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. WORTHY OF MENTION THAT SOUTHWEST WINDS WILL INCREASE WITH GUSTS UP TO 20 KTS POSSIBLE TODAY MAINLY ALONG THE SOUTH SHORE. SHOWERS AND THUNDERSTORMS MAY BE ON THE INCREASE AHEAD OF A SURFACE COLD FRONT ANTICIPATED TO SWEEP INTO THE WATERS CLOSER TO FRIDAY MORNING AND CLEARING OUT BY FRIDAY LATE. BEHIND THE FRONT...WINDS WILL BACK OUT OF THE NORTHWEST. OUTLOOK...SATURDAY THROUGH MONDAY... HIGH CONFIDENCE. EXPECT WINDS AND SEAS TO REMAIN BELOW SCA THRESHOLDS FOR MOST OF THE PERIOD. HOWEVER...SW WINDS COULD GUST TO 20+ KTS MON/MON NIGHT WITH SEAS POSSIBLY BUILDING TO 5 FT OVER OUTER SOUTHERN WATERS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/SIPPRELL NEAR TERM...DUNTEN/SIPPRELL SHORT TERM...SIPPRELL LONG TERM...KJC AVIATION...KJC/SIPPRELL MARINE...KJC/SIPPRELL
Hazardous weather outlook, Aug 22, 3:33 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 333 AM EDT THU AUG 22 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-230745- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 333 AM EDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON. LOCALLY HEAVY RAINFALL IS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-230745- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 333 AM EDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 22, 10:42 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1042 AM EDT THU AUG 22 2013
MAZ020-RIZ006-007-221600-
SOUTHERN BRISTOL MA-WASHINGTON RI-NEWPORT RI-
1042 AM EDT THU AUG 22 2013
...THUNDERSTORMS HEADING FOR THE SOUTH COAST OF RHODE ISLAND AND
MASSACHUSETTS...
AT 1035 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS OVER LONG ISLAND SOUND AND THE CONNECTICUT COAST...
MOVING NORTHEAST AT 40 MPH.
BRIEFLY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH
THESE STORMS.
THE STORMS WILL REACH THE SOUTH COAST OF RHODE ISLAND NEAR WESTERLY
AROUND 1130 AM...AND SHOULD CROSS INTO MASSACHUSETTS NEAR WESTPORT
AND DARTMOUTH AROUND NOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THOSE AT RHODE ISLAND OR MASSACHUSETTS SOUTH COAST BEACHES SHOULD
KEEP AN EYE TO THE SKY. HEAD TO YOUR VEHICLE OR NEARBY BUILDING WHEN
THESE STORMS APPROACH.
BOATERS ON THE COASTAL WATERS SHOULD BE ALERT FOR THESE STORMS. HEAD
TO SAFE HARBOR OR STAY BELOW DECK IF POSSIBLE.
&&
LAT...LON 4134 7183 4152 7179 4165 7122 4161 7124
4161 7122 4166 7120 4170 7100 4153 7096
4146 7118 4150 7123 4145 7136 4146 7136
4149 7133 4151 7134 4151 7135 4145 7140
4148 7142 4136 7149 4131 7189
TIME...MOT...LOC 1431Z 247DEG 36KT 4126 7249
JWDSpecial weather statement, Aug 22, 11:44 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1144 AM EDT THU AUG 22 2013
MAZ020-RIZ003>008-221700-
SOUTHERN BRISTOL MA-WASHINGTON RI-WESTERN KENT RI-BLOCK ISLAND RI-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-
1144 AM EDT THU AUG 22 2013
...THUNDERSTORMS WITH VERY HEAVY RAIN APPROACHING THE RHODE ISLAND
AND MASSACHUSETTS SOUTH COAST...
AT 1135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG THE CONNECTICUT COAST AND LONG ISLAND SOUND...
MOVING NORTHEAST AT 30 MPH.
THESE STORMS WILL BRING A QUICK 1 TO 2 INCHES OF RAIN AND FREQUENT
LIGHTNING TO SOUTHERN RHODE ISLAND...INCLUDING BLOCK ISLAND...
BETWEEN NOON AND 1 PM. THE STORMS WILL REACH SOUTH COASTAL
MASSACHUSETTS NEAR FALL RIVER...NEW BEDFORD AND DARTMOUTH BETWEEN 1
PM AND 130 PM.
MINOR URBAN FLOODING CAN BE EXPECTED...INCLUDING STREETS AND
UNDERPASSES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BEACH GOERS SHOULD KEEP AN EYE TO THE SKY...AND BE PREPARED TO GO TO
YOUR VEHICLE OR NEARBY BUILDING WHEN THE STORMS APPROACH.
AS THE HEAVY RAIN ARRIVES...BE ALERT FOR STREET AND HIGHWAY
FLOODING. DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4115 7155 4116 7161 4135 7164 4131 7189
4142 7180 4163 7178 4181 7118 4151 7098
4146 7118 4150 7123 4146 7136 4148 7132
4151 7134 4151 7135 4148 7134 4145 7140
4148 7142 4136 7149 4136 7163 4123 7158
TIME...MOT...LOC 1535Z 244DEG 24KT 4139 7214
JWDSpecial weather statement, Aug 22, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
121 PM EDT THU AUG 22 2013
MAZ017-018-221800-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
121 PM EDT THU AUG 22 2013
...STRONG THUNDERSTORM NEAR SOUTH ATTLEBOROUGH...
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTH ATTLEBOROUGH...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 30 MPH AND BRIEFLY HEAVY RAIN WILL ACCOMPANY THIS
STORM...AS IT TRACKS ACROSS INTERIOR SOUTHEAST MASSACHUSETTS THROUGH
2 PM.
SOME LOCATIONS IMPACTED INCLUDE...
TAUNTON...BERKLEY...DIGHTON...MIDDLEBOROUGH...RAYNHAM...REHOBOTH...
LAKEVILLE AND HALIFAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4189 7130 4202 7085 4185 7079 4182 7109
4181 7111 4182 7112 4181 7112 4180 7118
4181 7118 4182 7119 4180 7119 4179 7128
TIME...MOT...LOC 1715Z 254DEG 23KT 4188 7123
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:58 PM EDT | Areal Flood Advisory | BOX | Bristol | 2 hr |
| Aug 22, 1:38 PM EDT | Special Weather Statement | BOX | Plymouth | 52 min |
| Aug 22, 1:58 PM EDT | Special Weather Statement | BOX | Plymouth | 47 min |
| Aug 22, 2:14 PM EDT | Special Weather Statement | BOX | Suffolk | 46 min |
| Aug 22, 10:42 AM EDT | Special Weather Statement | BOX | Newport, Washington | 78 min |
| Aug 22, 11:44 AM EDT | Special Weather Statement | BOX | Bristol, Kent, Newport, Washington | 76 min |
| Aug 22, 11:59 AM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Newport, Washington | 3 hr |
Nearby
Special Weather Statements in Massachusetts, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.